TOPIC: Benadryl (diphenhydramine): Drug Safety Communication - Serious Problems with High Doses of the Allergy Medicine
AUDIENCE: Consumer, Patient, Health Professional, Pharmacy
ISSUE: FDA is warning that taking higher than recommended doses of the common over-the-counter (OTC) allergy medicine Benadryl (diphenhydramine) can lead to serious heart problems, seizures, coma, or even death. FDA is aware of news reports of teenagers ending up in emergency rooms or dying after participating in the “Benadryl Challenge” encouraged in videos posted on the social media application TikTok.
FDA is investigating these reports and conducting a review to determine if additional cases have been reported. FDA will update the public once the review is complete or if there is more information to share.
BACKGROUND: Diphenhydramine is an antihistamine used to temporarily relieve symptoms due to hay fever, upper respiratory allergies, or the common cold, such as runny nose and sneezing.
How not to buy a brick in a box off the back of a truck.
1 post • Page 1 of 1
- Posts: 31618
- Joined: Sat Jun 05, 2004 2:17 am
- Title: Man in Black
- Location: Division 6
Latest craze that is killing children and teenagers.